Alert archive / West Virginia / Areal Flood Warnings in 2025

Areal Flood Warning 21, NWS Charleston, WV

February 6, 2025Buchanan County, Virginia; 11 counties in West Virginia

NWS Charleston, WV issued this areal flood warning at Feb 6, 2025, 10:15 AM EST for Buchanan County, Virginia; 11 counties in West Virginia. It was in force for 9 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2025, 10:15 AM EST (15:15 UTC)
Expired
Feb 6, 2025, 7:15 PM EST
In force
9 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Buchanan County, VA, Boone County, WV, Fayette County, WV, Kanawha County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Wayne County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 58 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 10:24 AM ESTFLOODOak Hill, WVBroadcast media sent several pictures of minor flooding in the Oak Hill area.
Feb 6, 10:41 AM ESTFLOOD1 E Piney View, WVHigh water along the 2800 block of Stanaford Road in Piney View.
Feb 6, 11:15 AM ESTFLOOD2 Ene Chapmanville, WVGarretts Fork Road reported impassable due to flooding near the United Central facility.
Feb 6, 11:15 AM ESTFLOOD2 W Mount Gay, WVTroy Town Road flooded along Mud Fork.
Feb 6, 11:45 AM ESTFLOOD2 W Logan, WVTwo water rescues reported near the mouth of the Mud Fork in the vicinity of the old Suddenlink building.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 598 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
444 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
598 m²/s²
0-3 km storm-relative helicity
746 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

674 
WGUS41 KRLX 061515
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
1015 AM EST Thu Feb 6 2025

VAC027-WVC005-019-039-045-047-059-067-075-081-099-109-062115-
/O.NEW.KRLX.FA.W.0021.250206T1515Z-250206T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Boone WV-Fayette WV-Kanawha WV-Logan WV-McDowell WV-
Mingo WV-Nicholas WV-Pocahontas WV-Raleigh WV-Wayne WV-Wyoming WV-
1015 AM EST Thu Feb 6 2025

...FLOOD WARNING IN EFFECT UNTIL 415 PM EST THIS AFTERNOON...

* WHAT...Small stream flooding caused by excessive rainfall is 
  expected.

* WHERE...Portions of southwest Virginia, including the following 
  county, Buchanan and West Virginia, including the following 
  counties, Boone, Fayette, Kanawha, Logan, McDowell, Mingo, 
  Nicholas, Pocahontas, Raleigh, Wayne and Wyoming.

* WHEN...Until 415 PM EST.

* IMPACTS...Flooding of small rivers, creeks, streams, and other 
  low-lying and flood-prone locations is imminent or occurring. 
  Streams continue to rise due to excess runoff from earlier 
  rainfall. Low-water crossings are inundated with water and may not 
  be passable.

* ADDITIONAL DETAILS...
  - At 1015 AM EST, Flooding is ongoing or expected to begin
    shortly in the warned area. Between 1 and 2.5 inches of rain
    have fallen.
  - Some locations that will experience flooding include...
    Beckley, Summersville, Williamson, Fayetteville, Welch,
    Richwood, Logan, Pineville, Babcock State Park, Oak Hill,
    Montgomery, Mullens, Mount Hope, Mabscott, Ansted, Oceana,
    Sophia, Chapmanville, Smithers and Man.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

The saturated ground has produced conditions ripe for landslides and 
debris flows on steep slopes around the area. Residents with homes 
on or at the base of hillsides should be aware of the potential for 
landslides and watch for trees leaning in unusual orientations, 
water and mud seepage where not expected and other signs of 
potential ground movement.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3805 8164 3819 8136 3830 8134 3827 8044
      3806 8026 3810 8088 3808 8089 3806 8080
      3787 8075 3782 8094 3768 8088 3771 8098
      3741 8132 3740 8216 3754 8197 3755 8213
      3765 8217 3768 8230 3793 8250


$$

30
3 follow-up statements
222 
WGUS81 KRLX 062106
FLSRLX

Flood Statement
National Weather Service Charleston WV
406 PM EST Thu Feb 6 2025

VAC027-WVC019-039-047-059-067-075-081-099-109-062116-
/O.CAN.KRLX.FA.W.0021.000000T0000Z-250206T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan VA-Fayette WV-Kanawha WV-McDowell WV-Mingo WV-Nicholas
WV-Pocahontas WV-Raleigh WV-Wayne WV-Wyoming WV-
406 PM EST Thu Feb 6 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for portions of southwest Virginia, 
including the following county, Buchanan and West Virginia, 
including the following counties, Fayette, Kanawha, McDowell, Mingo, 
Nicholas, Pocahontas, Raleigh, Wayne and Wyoming.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3776 8176 3775 8176 3774 8175 3769 8181
      3773 8203 3796 8215 3805 8164 3810 8153
      3808 8154 3806 8151 3807 8149 3806 8148
      3801 8147 3798 8150 3799 8151 3797 8154
      3793 8157 3792 8156 3776 8173


$$

WVC005-045-062115-
/O.CON.KRLX.FA.W.0021.000000T0000Z-250206T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-
406 PM EST Thu Feb 6 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EST THIS AFTERNOON...

* WHAT...Small stream flooding caused by excessive rainfall 
  continues.

* WHERE...A portion of southern West Virginia, including the 
  following counties, Boone and Logan.

* WHEN...Until 415 PM EST.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring. Streams 
  continue to rise due to excess runoff from earlier rainfall. 
  Low-water crossings are inundated with water and may not be 
  passable.

* ADDITIONAL DETAILS...
  - At 405 PM EST, Continued runoff has resulted in lingering
    high water across the area as area creeks slowly recede this
    afternoon.
  - Some locations that will experience flooding include...
    Logan, Chapmanville, Man, Amherstdale-Robinette, Van,
    Wharton, Mallory, Chief Logan State, Bald Knob, Mount Gay-
    Shamrock, Holden, Whitesville, West Logan, Mitchell Heights,
    Sylvester, Blair, Sharples, Jeffrey, Amherstdale-Robine and
    Mount Gay.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

The saturated ground has produced conditions ripe for landslides and 
debris flows on steep slopes around the area. Residents with homes 
on or at the base of hillsides should be aware of the potential for 
landslides and watch for trees leaning in unusual orientations, 
water and mud seepage where not expected and other signs of 
potential ground movement.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3776 8176 3775 8176 3774 8175 3769 8181
      3773 8203 3796 8215 3805 8164 3810 8153
      3808 8154 3806 8151 3807 8149 3806 8148
      3801 8147 3798 8150 3799 8151 3797 8154
      3793 8157 3792 8156 3776 8173


$$

30
736 
WGUS41 KRLX 062109
FLWRLX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Charleston WV
409 PM EST Thu Feb 6 2025

WVC005-045-070015-
/O.EXT.KRLX.FA.W.0021.000000T0000Z-250207T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-
409 PM EST Thu Feb 6 2025

...FLOOD WARNING NOW IN EFFECT UNTIL 715 PM EST THIS EVENING...

* WHAT...Small stream flooding caused by excessive rainfall 
  continues.

* WHERE...A portion of southern West Virginia, including the 
  following counties, Boone and Logan.

* WHEN...Until 715 PM EST.

* IMPACTS...Flooding of small rivers, creeks, streams, and other 
  low-lying and flood-prone locations is occurring.

* ADDITIONAL DETAILS...
  - At 406 PM EST, Continued runoff has resulted in lingering
    high water and road closures across the area. Area creeks
    will slowly recede into this evening.
  - Some locations that will experience flooding include...
    Logan, Chapmanville, Man, Sylvester, Blair, Sharples, and
    Mount Gay.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3776 8176 3775 8176 3774 8175 3769 8181
      3773 8203 3796 8215 3805 8164 3810 8153
      3808 8154 3806 8151 3807 8149 3806 8148
      3801 8147 3798 8150 3799 8151 3797 8154
      3793 8157 3792 8156 3776 8173


$$

30
389 
WGUS81 KRLX 070007
FLSRLX

Flood Statement
National Weather Service Charleston WV
707 PM EST Thu Feb 6 2025

WVC005-045-070017-
/O.EXP.KRLX.FA.W.0021.000000T0000Z-250207T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Logan WV-
707 PM EST Thu Feb 6 2025

...FLOOD WARNING WILL EXPIRE AT 715 PM EST THIS EVENING...

The Flood Warning will expire at 715 PM EST this evening for a 
portion of southern West Virginia, including the following counties, 
Boone and Logan.

Flood waters are slowly receding, but some low spots in roads may 
remain impassable. Please continue to heed remaining road closures.

&&

LAT...LON 3776 8174 3776 8176 3775 8176 3774 8175
      3769 8181 3773 8203 3796 8215 3805 8164
      3810 8153 3808 8154 3806 8151 3807 8149
      3806 8148 3801 8147 3798 8150 3799 8151
      3797 8154 3793 8157 3792 8156 3776 8173


$$

FMK

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this areal flood warning went out at Feb 6, 9:42 AM EST, 33 minutes earlier.

Area forecast discussion, Feb 6, 9:42 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
942 AM EST Thu Feb 6 2025

.SYNOPSIS...
Potent, moisture-laden low pressure systems will impact the
area today, this weekend, and early to mid next week, each with
heavy rain, and mixed wintry precipitation.

&&

.NEAR TERM /UNTIL 1 PM THIS AFTERNOON/...
As of 940 AM Thursday...

Have cancelled the Flood Watch behind the line, but messaging
should continue to highlight the many Flood Warnings that remain
in effect.

As of 850 AM Thursday...

Have updated the forecast to increase chances of precipitation
along the line and decrease it behind the line.

As of 615 AM Thursday...

Widespread flooding is occurring across much of central WV and
the tri-state area of OH/KY/WV. Expect this to persist for at
least a few more hours as rain continues this morning before a
line of thunderstorms passes through by mid-morning, likely
putting an end to precipitation for much of the area today.
Some of these storms could contain strong to damaging winds and
small hail with a non-zero tornado threat present. Otherwise,
the previous forecast/discussion remains on track.

As of 155 AM Thursday...

A very sharp temperature inversion was noted early this morning,
with SE Ohio and portions of northern WV hovering at or just below
freezing at the surface and an elevated warm layer, providing us
with a setup for continued freezing rain into the early morning
hours Thursday. Winter Weather Advisories are currently in place in
these areas to account for the ongoing risk of accumulating ice
(primarily on elevated surfaces) into early this morning before a
transition to all rain is expected over the next couple hours.

The Ice Storm Warning and adjacent Winter Weather Advisory also
continues across the NE WV mountains until early this morning where
southeasterly surface flow has trapped cold air against the
mountains and in the adjacent higher terrain. Ongoing warm air
advection should erode any risk for continued ice accumulation
likely by 12Z this morning. Regardless, ice accumulations will
likely result in hazardous travel, downed trees, and power outages
through the early morning hours.

Elsewhere, elevated instability in response to a plume of theta-e
advection has situated itself across western and southern portions
of the forecast area and has generated modest MLCAPE around 500-1000
J/kg, mid-level lapse rates across southwest portions of our
area remain rather modest at around 6-6.5 C/km as well. Warm air
advection will continue to infiltrate further into the area as
the warm frontal boundary pushes northeastward this morning,
with some surface based convection possible as well across far
southwestern portions of our area, supporting at least a risk
for damaging winds.

SPC has placed us under a MRGL risk for severe thunderstorms
overnight into early Thursday for this area with a primary threat of
damaging winds, with large hail and a non-zero tornado threat given
strong shear present and ESRH in excess of 200 m2/s2. Short term
CAMs show an increase in convective coverage expected over the next
couple of hours just to our west which will congeal some into a
broken ne-sw oriented line before traversing portions of our area
Thursday morning, with the best chance for strong storms here likely
being around or just after daybreak.

With these widespread showers/storms, heavy rain is also likely to
continue which could lead to flooding concerns overnight into early
afternoon Thursday, much of the area is highlighted by WPC for a
MRGL risk for excessive rainfall today. Over an inch of rain has
fallen across much of the western portions of our area where soils
are already saturated from previous rainfall and continued
precipitation overnight will only exacerbate the risk for flooding.
There is a Flood Watch in effect for much of our area until this
afternoon to account for this risk, with an additional inch or more
of rain expected on top of what has fallen.

Chances for precipitation will diminish from west to east by early
afternoon Thursday after the cold front pushes through the area.
Expecting dry conditions for most of the area Thursday night with
some patchy light rain/drizzle possible across the mountains.

&&

.SHORT TERM /1 PM THIS AFTERNOON THROUGH SUNDAY NIGHT/...
As of 322 AM Thursday...

After a brief break for much of Friday, another potent low will move
into the area over the weekend, providing another soaking rain to
the area, and creating the potential for another round of hydro
issues. As with previous system, precipitation could start off as a
wintry mix across parts of the north, but is overall looking to be
relatively short lived, before changing over to rain area wide as
southerly flow  increases. Low pressure will continue to move
northeast of the area on Saturday night into Sunday, with rain
continuing across the area. Frontal boundary associated with the low
will push east through the area early Sunday, with colder, or
perhaps even falling temperatures during the day Sunday, and a
change over to a brief period of wintry precipitation possible,
mainly across the higher terrain, before moisture exits the area.
Winds will be on the increase Saturday night into Sunday in the CAA
regime, which could lead to downed trees in the saturated
conditions.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 322 AM Thursday...

After another brief break across much of the area during the day
Sunday into Monday, before additional disturbances form across the
southern plains and, move northeast into the area, advecting high
moisture content air into the area. At this point, there is much
uncertainty regarding this period, but periods of wintry weather,
along with periods of all rain are looking to be possible, perhaps
even at least light accumulations are possible even across parts of
the lowlands at times, but it will be a constant battle between cold
overnight lows, and daytime highs above freezing. This will be
another period of heightened hydro concerns.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
As of 612 AM Thursday...

Rain with embedded thunderstorms and patchy areas of freezing
rain have overspread the entire area. Most sites are at least
MVFR with intermittent IFR/LIFR VISBY/ceilings in
rain/thunderstorms. Thunderstorms could contain small hail and
strong winds through this morning.

Some breaks in the clouds will likely start to become apparent
late in the period where locations will likely drift in and out
of MVFR at times after the frontal passage. MVFR/IFR may persist
across the mountains at BKW and EKN for a little longer.

Gusty southwest winds of around 10-20 kts are expected through
this afternoon before diminishing after the frontal passage
today.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of IFR/LIFR ceilings/visibility
could differ from the forecast based on precipitation coverage
and intensity.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EST 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
BKW CONSISTENCY  H    H    M    M    M    H    H    H    H    H    M    L
EKN CONSISTENCY  M    M    H    H    H    M    H    H    H    H    H    H
PKB CONSISTENCY  H    M    M    M    H    H    H    H    H    H    H    H
CKB CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H

AFTER 12Z FRIDAY...
IFR conditions possible Saturday into Saturday night with heavy
precipitation.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 1 PM EST this afternoon for WVZ015-024>026-
     033-034-515>526.
OH...None.
KY...None.
VA...Flood Watch until 1 PM EST this afternoon for VAZ003-004.

&&

SYNOPSIS...28/SL
NEAR TERM...28/RPY
SHORT TERM...SL
LONG TERM...SL
AVIATION...28
Hazardous weather outlook, Feb 6, 9:39 AM EST, 36 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
939 AM EST Thu Feb 6 2025

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013-014-016>020-
027>032-039-040-071445-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-
Barbour-
939 AM EST Thu Feb 6 2025

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central, northern, southern and western West
Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another soaking rain is expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ015-024>026-033-034-515>526-071445-
Dickenson-Buchanan-Kanawha-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
939 AM EST Thu Feb 6 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast, southeast and southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Another soaking rain is expected this weekend.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Feb 6, 9:56 AM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
956 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 AM     Non-Tstm Wnd Dmg 1 W Bradley             37.86N 81.21W
02/06/2025                   Raleigh            WV   911 Call Center

            Power lines down.

&&
Local storm report, Feb 6, 9:57 AM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
957 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     Flood            Bradley                 37.86N 81.20W
02/06/2025                   Raleigh            WV   911 Call Center

            High water in the 100 block of North Sand
            Branch Road. Near the cross Street of
            College Drive and Tanglewood Drive.

&&
Local storm report, Feb 6, 10:08 AM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1008 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     Landslide        3 NNW Wayne             38.25N 82.47W
02/06/2025                   Wayne              WV   911 Call Center

&&
Local storm report, Feb 6, 10:10 AM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1010 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     Rain             2 NE Elkins             38.95N 79.84W
02/06/2025  M1.83 Inch       Randolph           WV   Public

&&
Local storm report, Feb 6, 10:11 AM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1011 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     Flood            7 SW Madison            37.99N 81.89W
02/06/2025                   Boone              WV   Amateur Radio

            Six mile road is flooded from Six Mile
            Creek.

&&
Local storm report, Feb 6, 10:13 AM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1013 AM EST Thu Feb 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     Flash Flood      Huntington              38.41N 82.43W
02/06/2025                   Cabell             WV   Dept of Highways

            WV Route 10 blocked due to flooding at the
            Cabell Huntington Hospital.

&&

FMK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 5:40 AM ESTSpecial Weather StatementRLXBuchanan50 min
Feb 6, 9:41 AM ESTSevere Thunderstorm WarningRLXBuchanan, Dickenson34 min
Feb 6, 10:18 AM ESTSpecial Weather StatementRLXBuchanan27 min
Feb 6, 10:26 AM ESTSevere Thunderstorm WarningRLXBuchanan, Dickenson21 min
Feb 6, 1:42 PM ESTFlood WatchRLXBuchanan, Dickenson12 hr
Feb 6, 5:48 PM ESTSpecial Weather StatementRLXDickenson27 min
Feb 6, 5:50 PM ESTSpecial Weather StatementRLXBuchanan25 min
Feb 6, 5:59 PM ESTSevere Thunderstorm WarningRLXBuchanan, Dickenson31 min
Feb 6, 6:04 PM ESTFlash Flood WarningRLXDickenson2 hr
Feb 6, 2:14 AM ESTAreal Flood WarningRLXCabell, Kanawha, Lincoln, Mason, Putnam, Wayne35 hr
Feb 6, 2:34 AM ESTSpecial Weather StatementRLXCabell26 min
Feb 6, 2:48 AM ESTFlash Flood Warning EmergencyRLXCabell, Lincoln, Wayne6 hr
Feb 6, 3:05 AM ESTFlash Flood Warning EmergencyRLXKanawha, Lincoln, Putnam6 hr
Feb 6, 3:53 AM ESTFlash Flood WarningRLXClay, Kanawha, Nicholas6 hr
Feb 6, 3:54 AM ESTSpecial Weather StatementRLXLincoln51 min
Feb 6, 4:08 AM ESTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Raleigh37 min
Feb 6, 4:38 AM ESTSpecial Weather StatementRLXBoone, Logan, Mingo52 min
Feb 6, 5:30 AM ESTFlash Flood Warning EmergencyCatastrophic damage threatRLXCabell3 hr
Feb 6, 5:44 AM ESTAreal Flood WarningRLXKanawha10 hr
Feb 6, 7:13 AM ESTSpecial Weather StatementRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne47 min
Feb 6, 7:21 AM ESTAreal Flood WarningRLXRandolph20 hr
Feb 6, 7:30 AM ESTAreal Flood WarningRLXCabell, Calhoun, Jackson, Kanawha, Mason, Putnam and 2 more23 hr
Feb 6, 7:34 AM ESTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln26 min
Feb 6, 7:41 AM ESTAreal Flood WarningRLXCalhoun, Jackson, Mason, Ritchie, Wirt, Wood14 hr
Feb 6, 7:45 AM ESTAreal Flood WarningRLXBoone, Kanawha, Lincoln, Logan, Mingo, Wayne24 hr
Feb 6, 7:49 AM ESTAreal Flood WarningRLXBraxton, Calhoun, Clay, Gilmer, Kanawha, Nicholas and 2 more12 hr
Feb 6, 7:51 AM ESTAreal Flood WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 4 more12 hr
Feb 6, 7:58 AM ESTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Wayne32 min
Feb 6, 8:04 AM ESTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas26 min
Feb 6, 8:16 AM ESTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne29 min
Feb 6, 8:25 AM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh35 min
Feb 6, 8:29 AM ESTTornado WarningRLXBoone, Lincoln, Logan, Mingo31 min
Feb 6, 9:07 AM ESTAreal Flood WarningRLXBarbour, Harrison, Randolph, Upshur12 hr
Feb 6, 9:44 AM ESTSpecial Weather StatementRLXMingo31 min
Feb 6, 10:00 AM ESTAreal Flood WarningRLXClay, Kanawha, Nicholas6 hr
Feb 6, 10:00 AM ESTRiver Flood WarningRLXUpshur21 hr
Feb 6, 10:04 AM ESTAreal Flood WarningRLXKanawha, Lincoln, Putnam12 hr
Feb 6, 10:07 AM ESTAreal Flood WarningRLXNicholas, Pocahontas, Randolph, Webster12 hr
Feb 6, 10:50 AM ESTRiver Flood WarningRLXBarbour36 hr
Feb 6, 10:54 AM ESTRiver Flood WarningRLXBarbour28 hr
Feb 6, 11:36 AM ESTAreal Flood WarningRLXWood6 hr
Feb 6, 12:27 PM ESTRiver Flood WarningRLXGilmer16 hr
Feb 6, 1:05 PM ESTRiver Flood WarningRLXClay, Kanawha7 hr
Feb 6, 1:09 PM ESTRiver Flood WarningRLXNicholas, Webster7 hr
Feb 6, 1:13 PM ESTRiver Flood WarningRLXKanawha15 hr
Feb 6, 1:34 PM ESTRiver Flood WarningRLXPocahontas18 hr
Feb 6, 4:50 PM ESTAreal Flood WarningRLXTyler6 hr
Feb 6, 6:53 PM ESTRiver Flood WarningRLXBarbour, Randolph12 hr

Nearby

Areal Flood Warnings in West Virginia, 2025Areal Flood Warnings in Virginia, 2025Every areal flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.